Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Fort Worth, TX

April 10, 2004Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2004, 4:39 PM CDT for Robertson County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 4:39 PM CDT (21:39 UTC)
Expired
Apr 10, 2004, 5:45 PM CDT
In force
66 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 102139
SVRFTW
TXC395-102245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 545 PM CDT

* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HEARNE...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEARNE AROUND 450 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF HAIL AND 
WIND DAMAGE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH 
ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE 
STORM PASSES.

LAT...LON 3099 9673 3076 9659 3076 9648 3091 9638
          3100 9627 3124 9635

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:45 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 10, 3:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT APR 10 2004

DESPITE THE FACT THAT THE FRONT IS MOVING STEADILY SOUTHWARD THROUGH
NORTH TEXAS...A CHANCE OF RAIN WILL REMAIN THROUGH THE NEXT SEVERAL
DAYS. THE HEAVIEST PRECIP LIKELY WILL BE TONIGHT. HOWEVER...A SERIES
OF UPPER LEVEL DISTURBANCES SHOULD RESULT IN SEVERAL RAIN EVENTS
...MAINLY 1) THIS EVENING (THE ONGOING MCS IN THE SOUTHERN ZONES
...AND ITS ASSOCIATED LIGHT RAIN AREA IN THE CENTRAL ZONES)...2)
ANOTHER ROUND OF SHOWERS FROM ABOUT MIDDAY SUNDAY THROUGH THE
EVENING HOURS...AND 3) SOME DEPARTING PRECIP ACROSS THE CENTRAL AND
MAINLY EASTERN NORTH CENTRAL TEXAS COUNTIES MONDAY. THE AIR ALOFT
WILL BE QUITE COLD...WITH THE TEMPERATURE STRATIFICATION AND THE
MOISTURE INSURING THAT SOME RESIDUAL SHOWER ACTIVITY WILL CONTINUE.
THE HIGHEST POPS WILL BE IN THE SOUTHERN AND SOUTHEASTERN ZONES
...WITH PROGRESSIVELY LOWER POPS FURTHER NORTH...WHERE THE
UNCERTAINTY IS GREATER. PRECIP ROUNDS 2 AND 3 ARE LACKING IN
LOWER-LEVEL...STRONG ISENTROPIC LIFT SUPPORT...THUS THE POP
UNCERTAINTY...AND DOUBTS ABOUT MUCH CHANCE FOR HEAVY RAINFALL BEYOND
THIS EVENING.

CONDITIONS CLEAR OUT TUESDAY...WITH SOUTHERLY FLOW AND MOISTURE
EVENTUALLY RETURNING BY WEDNESDAY/THURSDAY.  WE HAVE KEPT LOW POPS
IN AT THE END OF THE WEEK...BUT MODEL FLUCTUATIONS SHOW CONSIDERABLE
UNCERTAINTY ABOUT THE EVENTS IN THE FRIDAY/SATURDAY TIME FRAME. WE
DID RAISE TEMPERATURES TO REFLECT WHAT IS MOST LIKELY TO OCCUR IN
THE WAY OF WARMING TEMPS AND DEW POINTS. THESE CHANGES ALSO HAVE
ENHANCED THE GRID PARAMETER COORDINATION WITH NEIGHBORING OFFICES.
#26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   47  54  42  56 /  60  60  50  50
WACO, TX   49  54  44  56 /  70  80  50  50
PARIS, TX   44  51  38  55 /  30  30  30  30
DENTON, TX   45  52  40  55 /  30  30  30  20
MCKINNEY, TX   45  52  40  55 /  30  30  30  20
DALLAS, TX   48  55  43  57 /  60  60  50  50
TERRELL, TX   47  55  42  56 /  60  60  50  60
CORSICANA, TX   48  55  43  57 /  60  70  50  60
TEMPLE, TX   50  56  44  58 /  70  80  50  50
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT SATURDAY FOR ZONES
TXC001...TXC027...TXC161...TXC289...TXC331...TXC395.

&&
Hazardous weather outlook, Apr 10, 2:44 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT SAT APR 10 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
244 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
KILLEEN TO PALESTINE LINE THIS AFTERNOON. LARGE HAIL WILL BE THE
MAIN SEVERE WEATHER THREAT. HOWEVER...DAMAGING WINDS ARE STILL
POSSIBLE NEAR A COLD FRONT MOVING THROUGH EXTREME SOUTHEAST SECTIONS
OF THE SLIGHT RISK AREA.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS MAY RETURN TO NORTH TEXAS SUNDAY NIGHT...BUT
THERE WILL BE A BETTER CHANCE NEXT FRIDAY AFTERNOON THROUGH SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY IN THE SLIGHT RISK AREA.

30/SS

In the hours before

Special weather statement, Apr 10, 2:04 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT SAT APR 10 2004

TXZ147-161-162-175-102000-
FREESTONE-LEON-LIMESTONE-ROBERTSON-
204 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR ROBERTSON...FREESTONE...LIMESTONE
AND LEON COUNTIES...

STRONG THUNDERSTORMS JUST NEAR BREMOND WILL MOVE EAST AT 35 MPH
TOWARDS CENTERVILLE BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER
AND 40 MPH WINDS ARE POSSIBLE WITH THESE STORMS. RAINFALL OF UP TO
AN INCH CAN ALSO BE EXPECTED.

07/BB
Special weather statement, Apr 10, 2:08 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT SAT APR 10 2004

TXZ158-102000-
BELL-
208 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR BELL COUNTY...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER
AND 35 MPH WINDS IS MOVING INTO WESTERN BELL COUNTY AND WILL AFFECT
KILLEEN AND BELTON THROUGH 245 PM. ANOTHER ROUND OF HEAVY RAINFALL
MAY RESULT IN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS.

07/BB
Special weather statement, Apr 10, 2:26 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT SAT APR 10 2004

TXZ142>145-
BOSQUE TX-HAMILTON TX-HILL TX-MILLS TX-

226 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 IS NO LONGER IN EFFECT FOR...

  BOSQUE         HAMILTON        HILL           MILLS

TXZ156>160-174-175-102100-
BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM
TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS
COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT...
KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON...
ROCKDALE...TEMPLE...WACO AND WOODWAY
226 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 REMAINS IN EFFECT FOR...

  BELL            CORYELL         FALLS           LAMPASAS
  MCLENNAN        MILAM           ROBERTSON
Special weather statement, Apr 10, 2:42 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT SAT APR 10 2004

TXZ156>160-174-175-102030-
BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM
TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS
COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT...
KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON...
ROCKDALE...TEMPLE...WACO AND WOODWAY
238 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 THAT WAS IN EFFECT FOR...MCLENNAN...
CORYELL...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM COUNTIES...
HAS BEEN CANCELLED. IT WILL BE REPLACED BY SEVERE THUNDERSTORM WATCH
#62 FOR ANDERSON...BELL...FREESTONE...LEON...MILAM...ROBERTSON
COUNTIES.
Special weather statement, Apr 10, 2:44 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT SAT APR 10 2004

TXZ162-102045-
LEON-
244 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR LEON COUNTY...

A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN WILL MOVE EAST AT 35
MPH TOWARDS CENTERVILLE AND SURROUNDING AREAS THROUGH 330 PM CDT.
THIS STORM MAY BECOME SEVERE...AND A WARNING MAY BE ISSUED FOR LEON
COUNTY BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT.

07/BB
Special weather statement, Apr 10, 3:33 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT SAT APR 10 2004

TXZ158-174-102130-
BELL-MILAM-
333 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR BELL AND MILAM COUNTIES...

A STRONG THUNDERSTORM WILL PRODUCE WIND GUSTS TO 45 MPH AND SMALL
HAIL ACROSS EXTREME SOUTHERN BELL COUNTY AND WESTERN MILAM COUNTY
THROUGH 415 PM CDT. AREAS AROUND HOLLAND AND VAL VERDE ARE IN THE
PATH OF THIS STRONG STORM. HEAVY RAINFALL WILL RESULT IN FLOODING OF
LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningFWDLamar50 min
Apr 9, 8:23 PM CDTSevere Thunderstorm WarningFWDLamar37 min
Apr 9, 8:50 PM CDTSevere Thunderstorm WarningFWDMills55 min
Apr 9, 9:18 PM CDTSevere Thunderstorm WarningFWDHamilton57 min
Apr 9, 10:30 PM CDTSevere Thunderstorm WarningFWDLamar60 min
Apr 10, 12:40 AM CDTSevere Thunderstorm WarningFWDCollin, Denton65 min
Apr 10, 11:28 AM CDTSevere Thunderstorm WarningFWDLampasas62 min
Apr 10, 12:28 PM CDTSevere Thunderstorm WarningFWDBell62 min
Apr 10, 2:51 PM CDTSevere Thunderstorm WarningFWDLeon69 min
Apr 10, 3:43 PM CDTSevere Thunderstorm WarningFWDMilam62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.